MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR736
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/18/2026.D4 batch#: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: what was the exact product code? har736.What is the user's experience using and setting up the harmonic 700? experienced, typically sets up the hand piece on weekly basis.What was observed during the troubleshooting? i was not present in the case, however, after the case an onsite engineer checked the set up using the same device and was able to make it work.What troubleshooting techniques were used and tried? nurses exclaimed they tried to tighten the hand piece a few times but still received an error message.Are they familiar with the set up instructions in the ifu? yes.Can the generator log be sent in for engineering review? if possible, with gen11, then yes.Is the device available for return for analysis? no, the device has been disposed of.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
In cardiac theatre today, we have had issues with using the harmonic and connecting it on the machine.We tried a few times with troubleshooting it but halfway through the procedure, it had an error again saying, 'tighten assembly' when in fact it was working fine initially and was tested before use.Unfortunately, our consultant surgeon ended up just manually harvesting the mammary artery by opening the patient through thoracotomy.

Brand Name
HARMONIC
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25549495
Report Number3005075853-2026-04730
Device Sequence Number12149433
Product Code LFL
UDI-Device Identifier10705036035770
UDI-Public10705036035770
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR736
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown